MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II; AHG ANTI-IGG SOLIDSCREEN II

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II; AHG ANTI-IGG SOLIDSCREEN II
Catalog Number 806516100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative antibody screening tests of two patient samples when tested with anti-human-globulin, anti-igg solidscreen ii on tango infinity.In a qc run two hours prior to the false negative test results, the very same ahg bottle that later yielded the false negative test results was still working correctly and yielded a positive result.A regular quality control run on the instrument the next day (22 hours after the (b)(6)) failed.When the ahg bottle was replaced, the qc run on this instrument passed.Re-testing of the patient samples showed that the samples were previously reported to be negative but found to be positive.One patient was supposed to have an anti-jk(a), the second patient with unknown history is still investigated at the customer's site.While waiting for an actual sample used in this false negative testing, our quality control laboratory tested their retained sample of anti-human-globulin, anti-igg solidscreen ii with different controls and samples.All positive and negative results were correct.We did not observe any false negative results.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer did send in samples of the three reagents used in this testing: the ahg plus two different lots of biotestcell 1&2, but no patient sample.At the time we received the samples from the customer in the us, one lot of biotestcell 1&2 was already expired.Nevertheless our quality control laboratory tested the expired lot of biotestcell 1&2 and the second customer sample of biotestcell 1&2 sample and also their retained samples of both biotestcell 1&2 lots with controls, samples and antibodies, e.G.Anti-k, anti-s, anti-c, anti-jk(a) and anti-jk(b).All positive and negative results were correct.We did not observe any false negative results.Both complaint samples and the qc lab's retained samples yielded comparable results.Testing with an anti-kp(a) and anti-sd(a) was not possible, because both antibodies were not available in our quality control laboratory.The customer returned also three different vials of the supposedly defective product ahg.All vials had already been opened and used by the customer.The one vial that was used when the antibody screening test yielded the false negative test results showed a slight turbidity.It was tested by our quality control laboratory and showed no reactivity at all.All reactions which were supposed to be positive were false negative.Because of the slight turbidity the vial was tested for microbiological growth but it turned out to be negative for microbiological growth.Our quality control laboratory also tested the remaining two vials of ahg which had been provided by the customer.They were tested in parallel to our qc lab's retained ahg sample with controls, samples and antibodies, e.G.Anti-k, anti-s, anti-c, anti-jk(a) and anti-jk(b).All positive and negative results were correct.We did not observe any false negative results.The allegedly defective samples and qc's retained sample showed comparable results.Testing with an anti-kp(a) and anti-sd(a) was not possible, because both antibodies were not available in quality control laboratory.Testing by our quality control laboratory confirmed that two returned bottles of ahg as well as our qc lab's retained sample of the allegedly defective lot of anti-human-globulin anti-igg solidscreen ii functions correctly.Only one single vial sent back by the customer did not function correctly.The root cause of this malfunction is still unknown and further investigation is ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false negative antibody screening results of patient samples when tested with antihuman-globulin (ahg), anti-igg solidscreen ii (ssc ii) on tango infinity.On (b)(6) 2016 at 10 pm the ssc ii quality control (qc) run failed several times.Only exchanging the ahg vial with a fresh one resolved the issue and the qc passed.The customer re-tested all patient samples run before the failed qc on another tango infinity instrument 4230000188.Three of them, which previously yielded false negative results, were determined as correct positives.The quality control laboratory at bmd tested their retained lots of the concerned ahg and biotest cell 1&2 products with several different samples and bmd controls.All positive and negative results were correct.The reagents provided by the customer showed correct test results, except for the ahg bottle associated with the false negative antibody determination, which showed no reactivity at all.Because of slight turbidity, the vial was tested for microbiological growth by an external laboratory.A microbiological contamination by bacteria and fungus could be excluded.An additional specific external investigation confirmed, that the ahg was contaminated with human plasma sufficient to inactivate the anti-igg in the vial.After intensive analysis we could not identify a root-cause for the false negative antibody screening.The only established fact is that the inactivation of the ahg reagent was caused by human plasma.There is no direct evidence for the root-cause of the inactivation.The inspected instrument did not show any indication for malfunction.Having all the investigations completed, we regard a plasma coated pipettor probe as the most likely cause for the ahg inactivation, because it cannot be fully excluded that the inactivated ahg was caused by the plasma contaminated pipettor probe.Noticeably, over a period of two weeks before the incident occurred, several qc runs failed.The customer did not correctly interpret the failed qc results and kept repeating the qc results until a positive result was obtained.This repetitive testing should have been brought to attention of bmd service.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II
Common Device Name
AHG ANTI-IGG SOLIDSCREEN II
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key5899605
Report Number9610824-2016-00051
Device Sequence Number19013840
Product Code KSZ
UDI-Device Identifier07611969951437
UDI-Public07611969951437
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2017
Device Catalogue Number806516100
Device Lot Number8541060-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2016
Supplement Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1